MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 03P75-06
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(4) began burning and smoking when placed in the downloader.The customer reports hearing a pop and a sizzle and then the customer reports smelling burning electrical components.There were no injuries associated with the event.The analyzer and downloader were replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that a rechargeable battery was being used in this analyzer at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and is being returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident:(b)(4).The investigation was completed on (b)(6) 2022.The customer reported that, when analyzer s/n (b)(6) was docked in downloader recharger (drc) sn (b)(6) , a pop and sizzle were heard and smoke was emitted from the analyzer.It was noted that a rechargeable power pack with a born-on date (bod) of (b)(6) 2016 was in use in the analyzer when the incident occurred.The investigation determined that the cause of the complaint was the use of a 19 vdc power adapter at the customer site, which in turn caused component failure in both the drc and the analyzer, and caused the smoke reported by the customer.As per the i-stat system manual, the output voltage of the power adapter must not exceed 12 vdc.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key14851161
Report Number2245578-2022-00089
Device Sequence Number4744305
Product Code CGA
UDI-Device Identifier00054749002528
UDI-Public00054749002528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown